Every fall (for the past twenty years or more) I take antihistamines for my ragweed allergy for about eight weeks. No big deal. At least I didn’t think so.
This year when I stopped taking Allegra-D I started suffering withdrawal symptoms. I had no idea antihistamines were addictive!!! I felt sick at first and had an awful headache the first day. Then the infernal itching started. I itch everywhere!!! Eyes, tongue, throat, in my ears, palms, feet, everywhere. The itching is truly horrendous. The sort of itching that makes you want to shred your skin. I’ve never experienced anything like this. I look and feel like the victim of an angry cat.
Other symptoms include chills, headaches, nausea, upset stomach, and just plain scatterbrained. I’m supposed to be unpacking this house but I just couldn’t yesterday. I would pick up an item and have just no idea what to do. I’m clueless about many things…not usually about the items I own. Except for the itching today has been better. The kids and I put together a useable school room today. Even though everything is still a mess in the house we are getting back to school tomorrow. I have enough material for the next two weeks or so. By then we should have our book shelves up and the room completely unpacked.
Sadly, I’ll still be itching. According to the experts I’ll suffer for the next two to four weeks!!!! Today is only the third day. I could buy another package of the pills and cut them in half to reduce the symptoms. But I am a little too angry to give the company more money when there was nothing in their literature about addiction.
Maybe the Lord will look down on my suffering and lessen my time in this purgatory.
Now, I need to figure out how to handle my allergies for next fall. There must be a natural way.